Florida, 2005Damaging Wind in Florida, June 17, 2005
June 17, 2005 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 17, 1:12 PM EST, 18 minutes earlier.
Area forecast discussion, Jun 17, 1:12 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT FRI JUN 17 2005
.DISCUSSION...ACTIVE WEATHER PATTERN FOR SOUTHEAST FLORIDA METRO
AREAS WILL CONTINUE THROUGH AT LEAST 72 HOURS. UPPER TROUGH WILL
CONTINUE TO DIG SOUTH WITH OCCASIONAL SHORTWAVES SWINGING AROUND
THE BASE. AMPLE MOISTURE AND ACTIVE SEABREEZES WILL HELP SUPPORT
SCATTERED TO NUMEROUS AFTERNOON STORMS. STORMS SHOULD FIRE UP EACH
DAY OVER INTERIOR ZONES AND MOVE EAST/NORTHEAST. BY TUESDAY...
TROUGH WILL BEGIN TO WEAKEN AND SURFACE RIDGE WILL STRENGTHEN AS IT
DRIFTS NORTH. THIS WILL CHANGE CONVECTIVE PATTERN WITH STORMS
FAVORING THE WESTERN ZONES A BIT MORE EACH DAY AS THE WEEK
PROGRESSES. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AT OR SLIGHTLY
ABOVE CLIMO.
&&
.MARINE...WINDS/SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE MIDDLE
OF NEXT WEEK. NO HIGHLIGHTS.
&&
.FIRE WEATHER...NO PROBLEMS/CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 91 76 90 / 30 50 20 50
FORT LAUDERDALE 76 90 76 89 / 30 50 20 50
MIAMI 75 91 76 91 / 30 50 20 50
NAPLES 77 88 77 88 / 10 30 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 17, 8:17 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
917 AM EDT FRI JUN 17 2005
FLZ067-068-071>074-181315-
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
916 AM EDT FRI JUN 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
...SCATTERED STORMS METRO ATLANTIC COAST AND EAST INTERIOR AREAS
THIS AFTERNOON...
THUNDERSTORMS: WITH A WESTERLY FLOW PREVAILING ACROSS SOUTH
FLORIDA TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING
OVER THE INTERIOR AREAS BY MID AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL FAVOR THE METRO ATLANTIC COASTAL AREAS OF PALM
BEACH, BROWARD AND MIAMI-DADE COUNTIES LATE THIS AFTERNOON AND
THIS EVENING. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT
DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN
CAUSE SOME PONDING OF WATERS IN LOW LYING AREAS.
THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL
BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN
SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE
30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING
OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE
LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS
30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE
DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30
MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING
SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
FLZ063-066-069-070-075-181315-
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE-
916 AM EDT FRI JUN 17 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
...SCATTERED STORMS WEST INTERIOR AND WEST COAST AREAS TODAY...
THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
LATE THIS MORNING OVER THE WEST COAST AND WESTERN INTERIOR AREAS
OF SOUTH FLORIDA BEFORE MOVING EASTWARD THROUGH THE AFTERNOON. THE
MAIN THREATS FROM THE THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING
STRIKES.
THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL
BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN
SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE
30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING
OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE
LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS
30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE
DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30
MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING
SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 17, 1:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
207 PM EDT FRI JUN 17 2005
FLZ074-171830-
DADE METROPOLITAN-
207 PM EDT FRI JUN 17 2005
...STRONG THUNDERSTORM OVER NORTHWEST METRO MIAMI-DADE...
AT 201 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM NEAR PENNSUCO...MOVING EAST AT 10 MPH. NATIONAL WEATHER
SERVICE PERSONNEL OBSERVED A BRIEF FUNNEL CLOUD ASSOCIATED WITH THIS
STORM. THE FUNNEL CLOUD QUICKLY DISSIPATED. FREQUENT
LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS CAN BE EXPECTED
WITH THIS STORM.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
RRH
Thunderstorm Wind, Broward
- When
- June 17, 1:30 PM EST
- Where
- Broward County, Hollywood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.017, -80.150
A large ficus tree was uprooted onto a house during a severe thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Montana, June 17, 2005$25,000 · 1 in hail · 18 events
- Damaging Winds and High Wind in Texas, June 17, 2005$42,000 · 50 kt wind · 6 events
- Lightning Strike in Louisiana, June 17, 2005$30,000 · 1 event
- Hail and Damaging Winds in Florida, June 17, 2005$10,000 · 57 kt wind · 4 events
- Lightning Strikes in Oregon, June 17, 20052 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Hail and Damaging Wind in Florida, June 17, 200552 kt wind · 2 events
- Waterspouts in Gulf of Mexico, June 17, 20052 events
- Damaging Winds in Utah, June 17, 200574 kt wind · 2 events
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
- Flash Flood in New York, June 17, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454178.